Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 93, NWS Boston/Norton, MA

August 2, 2020Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 2, 2020, 7:54 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 7:54 PM EDT (23:54 UTC)
Expired
Aug 2, 2020, 8:33 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WUUS51 KBOX 022354
SVRBOX
MAC011-013-015-030100-
/O.NEW.KBOX.SV.W.0093.200802T2354Z-200803T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
754 PM EDT Sun Aug 2 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Central Hampshire County in western Massachusetts...
  Central Franklin County in western Massachusetts...
  Northwestern Hampden County in western Massachusetts...

* Until 900 PM EDT.

* At 753 PM EDT, a severe thunderstorm was located over Westhampton,
  or near Northampton, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated. This storm has had a history of 
           producing damage in Sandisfield, Tolland and Blandford, 
           Massachusetts.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Westfield, Holyoke, Amherst, Northampton, Deerfield, South Hadley,
  Easthampton, Belchertown, Montague, Southampton, Hadley,
  Sunderland, Hatfield, Williamsburg, Huntington, Conway, Leverett,
  Shutesbury, Westhampton and Whately.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for western
Massachusetts.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4216 7278 4230 7293 4258 7252 4242 7232
TIME...MOT...LOC 2353Z 229DEG 22KT 4229 7278 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
3 follow-up statements
869 
WWUS51 KBOX 030009
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
809 PM EDT Sun Aug 2 2020

MAC013-030017-
/O.CAN.KBOX.SV.W.0093.000000T0000Z-200803T0100Z/
Hampden MA-
809 PM EDT Sun Aug 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPDEN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for western
Massachusetts.

LAT...LON 4225 7270 4236 7285 4258 7252 4242 7232
TIME...MOT...LOC 0007Z 229DEG 23KT 4235 7264 

$$

MAC011-015-030100-
/O.CON.KBOX.SV.W.0093.000000T0000Z-200803T0100Z/
Hampshire MA-Franklin MA-
809 PM EDT Sun Aug 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...

At 807 PM EDT, a severe thunderstorm was located over Northampton,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Amherst, Northampton, Deerfield, Easthampton, Montague, Southampton,
Hadley, Sunderland, Hatfield, Williamsburg, Conway, Leverett,
Shutesbury, Westhampton, Whately, Pelham, Chesterfield, Goshen, New
Salem and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for western
Massachusetts.

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4225 7270 4236 7285 4258 7252 4242 7232
TIME...MOT...LOC 0007Z 229DEG 23KT 4235 7264 

HAIL...0.75IN
WIND...60MPH
 
$$

Loconto
796 
WWUS51 KBOX 030025
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
825 PM EDT Sun Aug 2 2020

MAC011-015-030100-
/O.CON.KBOX.SV.W.0093.000000T0000Z-200803T0100Z/
Hampshire MA-Franklin MA-
825 PM EDT Sun Aug 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL HAMPSHIRE AND CENTRAL FRANKLIN COUNTIES...

At 825 PM EDT, a severe thunderstorm was located over Hatfield, or
near Amherst, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Amherst, Northampton, Deerfield, Montague, Hadley, Sunderland,
Hatfield, Williamsburg, Conway, Leverett, Shutesbury, Whately,
Pelham, New Salem and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for western
Massachusetts.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4230 7260 4243 7274 4247 7268 4258 7252
      4242 7232
TIME...MOT...LOC 0025Z 227DEG 21KT 4240 7257 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
416 
WWUS51 KBOX 030033
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
833 PM EDT Sun Aug 2 2020

MAC011-015-030043-
/O.CAN.KBOX.SV.W.0093.000000T0000Z-200803T0100Z/
Hampshire MA-Franklin MA-
833 PM EDT Sun Aug 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPSHIRE AND CENTRAL
FRANKLIN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for western
Massachusetts.

LAT...LON 4230 7260 4243 7274 4247 7268 4258 7252
      4242 7232
TIME...MOT...LOC 0024Z 229DEG 22KT 4243 7252 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:10 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 2, 5:10 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
510 PM EDT Sun Aug 2 2020

.SYNOPSIS...
A warm sultry air mass will be in place tonight through Tuesday.
Isolated severe thunderstorms are possible this evening in
western MA and northern CT. Mainly dry weather Monday. Showers
and a few thunderstorms, will develop Monday night, mainly in
western MA, ahead of Isaias, which is expected to impact
southern New England Tuesday night with heavy rain in western
areas and gusty winds in eastern areas. Heading into late week,
temperatures remain warm, but more comfortable with lowering
dewpoints.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
445 PM update...

Tonight...

A Tornado Watch is in effect for Hartford, Tolland, Hampden,
Hampshire, and Franklin Counties in northern CT and western MA
until 10 PM. Storms will be isolated due to mid level dry air
over eastern NY and lack of forcing. However, low level
helicity is very strong and any storms that do develop will
likely exhibit rotation this evening. Surface winds are still
backed somewhat in the CT River Valley, from the SSE, with SW
flow at 30-40 kt at 850 mb.

Elsewhere, scattered thunderstorms with heavy downpours will be
moving through eastern MA this evening, but not expected to be
severe.

Later tonight, low level southerly flow will keep temperatures
up, in the mid 70s with areas of fog in eastern areas.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...

Monday should be mainly dry with westerly winds drying things
out briefly with dewpoints dropping to the mid 60s except still
lower 70s along the coast. Highs in the 80s.

Monday night...

Moisture flows rapidly into the region out ahead of Isaias.
There should be a round of showers and perhaps thunderstorms in
northern CT and western MA. Additional activity is expected to
move along the same area. Scattered showers could impact eastern
areas as well.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...

* Tropical Storm Isaias moves into southern New England Tuesday into
  Wednesday

* Threats: Heavy rainfall, gusty winds, and minor coastal flooding
  possible

* Quiet weather post Isaias and comfortable temperatures.

The focus of the long term focus continues with Tropical Storm
Isaias and the possible impacts it could bring to southern New
England. As of Sunday afternoon T.S. Isaias was located about 975
nautical miles (1,123 miles) southwest of Martha's Vineyard. The
official track from the National Hurricane Center (NHC) does bring
Isaias into our neck of the woods sometime late Tuesday night
through early Wednesday morning. Steering Isaias into the northeast,
a Bermuda high (1020mb) and a frontal system extending along the
east coast. Now, there is still a bit of uncertainty with the track.
A western track would bring Isaias into northeast Florida/southeast
Georgia, then move inland thought the Carolinas. This time overland
would help to considerably weaken Isaias. An eastern track would
keep Isaias over the warmer waters before making landfall along the
outer banks of North Carolina, likely maintaining the strength of the
storm.

As previously discussed, the chances of Isaias remaining a tropical
storm as it reaches MA/CT/RI are continue to diminish. NHC has the
probability of tropical storm force winds between 20 and 30 percent;
with the most likely arrival time Tuesday evening. We did cap our
sustained wind speeds at 35 kts and wind gust to 45kts. It wouldn't
be out of the question for an isolated gust or two to 50 kts. At 925
mb winds are 60kts to 70kts. Strongest winds will be located to the
east of the track. West of the track the the bigger threat will be
rainfall. Good news, as previously stated Isaias will be moving
through fairly quickly; the central low pressure is in and out in 6
hours. Additionally, heavy rainfall many end up occurring in
narrower/localized bands that amount between 2" and 4" - with
locally 6".

The second half of the week is fairly quiet with high pressure
returning and leading to drier weather. Warm with temperatures in
the low and middle 80s and muggy on Wednesday with dewpoints near 70
degrees. Mid 80s Thursday and Friday with dewpoints near 60 degrees;
talk about refreshing!

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

2045Z update...

Tonight...Moderate confidence

MVFR CIGS expected throughout, with areas of fog in eastern MA
and RI late. Isolated thunderstorms, some strong, with local IFR
before midnight. Some improvement throughout the region late.

Monday...High confidence. VFR.

Monday night...Moderate confidence. VFR to start with scattered
showers and isolated t-storms mainly in western MA & northern
CT late. Areas of fog possible late near the south coast.

KBOS Terminal...Moderate confidence in TAF. Scattered tstms this
evening.

KBDL Terminal...Moderate confidence in TAF. Low risk for tstms,
possibly strong through 03Z.

Outlook /Tuesday through Friday/...

Tuesday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, chance TSRA, patchy FG.

Tuesday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. Chance SHRA, patchy BR.

Wednesday: VFR. Breezy. Chance SHRA.

Wednesday Night: VFR. Breezy. Slight chance SHRA.

Thursday through Thursday Night: VFR.

Friday: VFR. Slight chance SHRA.

&&

.MARINE...
450 PM update...

Small Craft Advisories continue into Monday for gusty winds this
evening and then a period of 5 ft seas Monday, mainly over the
southeastern waters.

Seas could subside briefly to below SCA criteria Monday night,
before winds and seas increase in association with Isaias
Tuesday into Wednesday.

Outlook /Tuesday through Friday/...

Tuesday: Winds less than 25 kt. Local rough seas. Chance of
rain showers, patchy fog.

Tuesday Night: Low risk for gale force winds with gusts up to
45 kt. Rough seas up to 11 ft. Chance of rain showers, patchy
fog.

Wednesday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers, patchy fog.

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.

Thursday Night through Friday: Winds less than 25 kt. Slight
chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ231>234-250.
     Small Craft Advisory until 5 PM EDT Monday for ANZ235-237-
     254>256.

&&

SYNOPSIS...Gaucher/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...Gaucher
AVIATION...Gaucher/GAF
MARINE...Gaucher/GAF
Hazardous weather outlook, Aug 2, 4:23 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 PM EDT Sun Aug 2 2020

CTZ004-MAZ004>007-012>024-026-RIZ001>008-032030-
Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
423 PM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-032030-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
423 PM EDT Sun Aug 2 2020

...TORNADO WATCH 410 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 PM EDT Sun Aug 2 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 2, 4:38 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
438 PM EDT Sun Aug 2 2020

MAZ004-005-012-014-022130-
Southern Worcester MA-Central Middlesex County MA-
Northern Worcester MA-Southeast Middlesex MA-
438 PM EDT Sun Aug 2 2020

...STRONG THUNDERSTORM MOVING INTO MIDDLESEX COUNTY...

At 437 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southborough, or over Marlborough, moving northeast at 25 mph.

Winds in excess of 40 mph will accompany this storm. In
addition, heavy downpours may produce ponding of water on roads.

Locations impacted include...
Framingham, Waltham, Arlington, Billerica, Marlborough, Natick,
Lexington, Belmont, Acton, Hudson, Westborough, Concord, Sudbury,
Ashland, Hopkinton, Northborough, Bedford, Wayland, Weston and
Maynard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4242 7116 4238 7124 4219 7154 4234 7167
      4255 7132
TIME...MOT...LOC 2037Z 236DEG 24KT 4232 7152

Loconto
Special weather statement, Aug 2, 4:42 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Sun Aug 2 2020

CTZ004-MAZ012-RIZ001-022130-
Windham CT-Southern Worcester MA-Northwest Providence RI-
442 PM EDT Sun Aug 2 2020

...STRONG THUNDERSTORM NEAR WOODSTOCK CONNECTICUT MOVING TOWARD
SOUTHEAST WORCESTER AND NORTHWEST PROVIDENCE COUNTIES...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodstock, or 17 miles north of Plainfield, moving northeast at 25
mph.

Winds in excess of 40 mph will accompany this storm. In addition,
heavy downpours may cause ponding of water on roads.

Locations impacted include...
Killingly, Webster, Burrillville, Oxford, Uxbridge, North Smithfield,
Dudley, Glocester, Putnam, Thompson, Sutton, Douglas, Woodstock,
Ashford, Pomfret, Hampton and Eastford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4193 7217 4196 7211 4196 7210 4197 7210
      4216 7175 4199 7158 4180 7205
TIME...MOT...LOC 2041Z 234DEG 21KT 4195 7195

Loconto
Local storm report, Aug 2, 5:16 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
516 PM EDT SUN AUG 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 SW STAFFORD SPRINGS   41.92N  72.34W
08/02/2020                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON OLD STAFFORD RD AT BUFF CAP RD.

&&

EVENT NUMBER BOX2001786

LOCONTO
Special weather statement, Aug 2, 5:30 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
530 PM EDT Sun Aug 2 2020

CTZ004-MAZ004-005-012>015-017-RIZ001-022215-
Windham CT-Southern Worcester MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Central Middlesex County MA-
Northern Worcester MA-Southeast Middlesex MA-Northwest Providence RI-
530 PM EDT Sun Aug 2 2020

...LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINS MOVING INTO
EASTERN WORCESTER COUNTY AND INTO METROWEST BOSTON...

At 528 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Boylston to Douglas. Movement was northeast at
35 mph.

Winds in excess of 30 mph will accompany these storms. Heavy
rainfall may produce ponding of water on roads or minor urban and
poor drainage flooding. Ponding of water was recently reported on
Interstate 290 in Worcester.

Locations impacted include...
Boston, Worcester, Cambridge, Newton, Somerville, Framingham,
Waltham, Brookline, Medford, Arlington, Woonsocket, Billerica,
Marlborough, Woburn, Shrewsbury, Cumberland, Natick, Watertown,
Franklin and Lexington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4260 7111 4202 7116 4196 7184 4240 7180
TIME...MOT...LOC 2128Z 237DEG 30KT 4234 7172 4204 7174

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:36 PM EDTSpecial Weather StatementBOXHampden39 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningBOXHampden58 min
Aug 2, 4:38 PM EDTSpecial Weather StatementBOXMiddlesex52 min
Aug 2, 5:30 PM EDTSpecial Weather StatementBOXMiddlesex, Norfolk45 min
Aug 2, 6:46 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire59 min
Aug 2, 6:55 PM EDTTornado WarningBOXHampden, Hampshire35 min
Aug 2, 7:28 PM EDTTornado Warning Tornado observedBOXHampden, Hampshire32 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.